Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2010 (2010), Article ID 286040, 12 pages
http://dx.doi.org/10.1155/2010/286040
Research Article

The Lyapunov Stability for the Linear and Nonlinear Damped Oscillator with Time-Periodic Parameters

Department of Mathematics, College of Sciences, Hohai University, Nanjing 210098, China

Received 27 May 2010; Accepted 11 August 2010

Academic Editor: Stefan Siegmund

Copyright © 2010 Jifeng Chu and Ting Xia. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. K. Hale, Ordinary Differential Equations, Robert E. Krieger, Huntington, NY, USA, 2nd edition, 1980. View at MathSciNet
  2. W. Magnus and S. Winkler, Hill's Equation, Dover, New York, NY, USA, 1979. View at MathSciNet
  3. M. Zhang and W. Li, “A Lyapunov-type stability criterion using Lα norms,” Proceedings of the American Mathematical Society, vol. 130, no. 11, pp. 3325–3333, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. M. Zhang, “Sobolev inequalities and ellipticity of planar linear Hamiltonian systems,” Advanced Nonlinear Studies, vol. 8, no. 4, pp. 633–654, 2008. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. M. Grau and D. Peralta-Salas, “A note on linear differential equations with periodic coefficients,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 7-8, pp. 3197–3202, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. H. Gunderson, H. Rigas, and F. S. VanVleck, “A technique for determining stability regions for the damped Mathieu equation,” SIAM Journal on Applied Mathematics, vol. 26, pp. 345–349, 1974. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. L. Hatvani, “Integral conditions on the asymptotic stability for the damped linear oscillator with small damping,” Proceedings of the American Mathematical Society, vol. 124, no. 2, pp. 415–422, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. L. Hatvani, T. Krisztin, and V. Totik, “A necessary and sufficient condition for the asymptotic stability of the damped oscillator,” Journal of Differential Equations, vol. 119, no. 1, pp. 209–223, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. V. M. Staržinskiĭ, “A survey of works on the conditions of stability of the trivial solution of a system of linear differential equations with periodic coefficients,” American Mathematical Society Translations. Series 2, vol. 1, pp. 189–237, 1955. View at Google Scholar · View at MathSciNet
  10. J. H. Taylor and K. S. Narendra, “Stability regions for the damped Mathieu equation,” SIAM Journal on Applied Mathematics, vol. 17, pp. 343–352, 1969. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. L. H. Thurston and J. S. W. Wong, “On global asymptotic stability of certain second order differential equations with integrable forcing terms,” SIAM Journal on Applied Mathematics, vol. 24, pp. 50–61, 1973. View at Publisher · View at Google Scholar · View at MathSciNet
  12. G. Sh. Guseinov and A. Zafer, “Stability criteria for linear periodic impulsive Hamiltonian systems,” Journal of Mathematical Analysis and Applications, vol. 335, no. 2, pp. 1195–1206, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. X. Wang, “Stability criteria for linear periodic Hamiltonian systems,” Journal of Mathematical Analysis and Applications, vol. 367, no. 1, pp. 329–336, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  14. B. Liu, “The stability of the equilibrium of a conservative system,” Journal of Mathematical Analysis and Applications, vol. 202, no. 1, pp. 133–149, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. Q. Liu, D. Qian, and Z. Wang, “The stability of the equilibrium of the damped oscillator with damping changing sign,” Nonlinear Analysis: Theory, Methods & Applications, vol. 73, pp. 2071–2077, 2010. View at Publisher · View at Google Scholar · View at Scopus
  16. R. Ortega, “The twist coefficient of periodic solutions of a time-dependent Newton's equation,” Journal of Dynamics and Differential Equations, vol. 4, no. 4, pp. 651–665, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. R. Ortega, “The stability of the equilibrium of a nonlinear Hill's equation,” SIAM Journal on Mathematical Analysis, vol. 25, no. 5, pp. 1393–1401, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. R. Ortega, “Periodic solutions of a Newtonian equation: stability by the third approximation,” Journal of Differential Equations, vol. 128, no. 2, pp. 491–518, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. R. Ortega, “The stability of the equilibrium: a search for the right approximation,” in Ten Mathematical Essays on Approximation in Analysis and Topology, pp. 215–234, Elsevier, Amsterdam, The Netherlands, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. D. Núñez and R. Ortega, “Parabolic fixed points and stability criteria for nonlinear Hill's equation,” Zeitschrift für Angewandte Mathematik und Physik, vol. 51, no. 6, pp. 890–911, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. J. Chu and M. Zhang, “Rotation numbers and Lyapunov stability of elliptic periodic solutions,” Discrete and Continuous Dynamical Systems, vol. 21, no. 4, pp. 1071–1094, 2008. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. J. Chu and M. Li, “Twist periodic solutions of second order singular differential equations,” Journal of Mathematical Analysis and Applications, vol. 355, no. 2, pp. 830–838, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. P. J. Torres, “Existence and stability of periodic solutions for second-order semilinear differential equations with a singular nonlinearity,” Proceedings of the Royal Society of Edinburgh. Section A, vol. 137, no. 1, pp. 195–201, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. J. Chu, J. Lei, and M. Zhang, “The stability of the equilibrium of a nonlinear planar system and application to the relativistic oscillator,” Journal of Differential Equations, vol. 247, no. 2, pp. 530–542, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. C. Simó, “Stability of degenerate fixed points of analytic area preserving mappings,” in Bifurcation, Ergodic Theory and Applications (Dijon, 1981), vol. 98-99 of Astérisque, pp. 184–194, Société Mathématique de France, Paris, France, 1982. View at Google Scholar · View at MathSciNet